Oklahoma, 2022

Damaging Wind in Oklahoma, June 6, 2022

June 6, 2022 · NWS TSA · 1 event in 1 county or zone

A line of strong to severe thunderstorms moved through eastern Oklahoma during the early morning hours of the 6th. The strongest storms produced damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A line of strong to severe thunderstorms moved through eastern Oklahoma during the early morning hours of the 6th. The strongest storms produced damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 5, 11:31 PM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 5, 11:31 PM CST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1231 AM CDT Mon Jun 6 2022

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 851 PM CDT Sun Jun 5 2022

A rather tight west to east instability gradient exists this
evening from central into eastern OK, although the atmosphere
has recovered to some degree across our region. Newly developed
convection across southern KS is expected to expand in coverage
as the low-level jet strengthens and translates east overnight,
with organized storms moving into parts of northeast OK toward
midnight. 00Z HRRR seems to have a reasonable handle on the
situation, with storms dropping southeast overnight, eventually
into western AR/southeast OK late tonight. Initial activity may
have a large hail threat, but expect damaging winds to be the
main concern overnight.

Have made adjustments to overnight PoPs closely based on the
recent HRRR output.

&&

.LONG TERM...
(Tomorrow through Sunday)
Issued at 306 PM CDT Sun Jun 5 2022

Whatever is left of the overnight MCS should shift east of the
area much earlier in the day Monday, allowing for a warmer
afternoon. Additional MCS development is likely most every night
this coming week, with Tuesday night and Thursday night showing
the strongest signals for significant storm complexes.

A cold front will move through the area by next weekend ending the
MCS train, but any cooler weather in its wake will be short lived
as upper ridging looks to take over by early in the following
week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1231 AM CDT Mon Jun 6 2022

The main aviation concern will be convective potential over the
first 6 hours of the forecast. Complex of storms to the N and W of
the region is expected to slide SE overnight into Monday morning.
The NE OK sites stand the greatest chance of more impactful
storms, thus TEMPOs for these sites reduce vsbys to IFR and
suggest gusty wind potential. Expect weakening of the complex as
it tracks down into SE OK and NW AR where instability is weaker.
TEMPOs at these sites are less aggressive with MVFR potential.
Widespread cigs less than VFR are not expected during the TAF
period, but there is potential for a brief period of MVFR cigs in
the cooler more saturated air behind the outflow from the storms.
Once storms exit the region early Monday, the remainder of the day
looks quiet with VFR conditions.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   88  70  86  68 /  10  30  50  60
FSM   89  73  89  70 /  50  20  40  60
MLC   89  73  89  70 /  10  20  20  50
BVO   85  67  84  65 /  20  40  50  60
FYV   84  66  83  65 /  30  30  60  70
BYV   84  66  82  64 /  30  30  70  70
MKO   87  71  87  68 /  20  20  40  60
MIO   84  66  82  64 /  30  40  70  70
F10   87  71  87  68 /   0  20  30  60
HHW   91  72  92  71 /  20  10  20  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 AM CDT this morning for OKZ054>064.

AR...None.
&&

SHORT TERM...18
LONG TERM....05
AVIATION...30
Hazardous weather outlook, Jun 5, 3:58 PM CST, 9 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
458 PM CDT Sun Jun 5 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
458 PM CDT Sun Jun 5 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Primarily after 11 PM.

    AREA AT GREATEST RISK...Northeast Oklahoma.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Tonight.

DISCUSSION...
Ongoing thunderstorms across western Kansas will continue to expand
in coverage, with one or more complexes potentially impacting eastern
Oklahoma and northwest Arkansas by late evening and continuing into
the overnight hours. A risk of significant severe wind gusts in
excess of 70 mph may spread into portions of northeast Oklahoma as
the complex approaches the region after 11 pm this evening. The
severe wind threat may extend farther east and south through the
overnight hours as storms surge southeast. Additionally, a period of
heavy rainfall is likely as the storm complex spreads across the
region. Localized flooding may become a concern overnight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential.
TUESDAY...Severe Thunderstorm and Heavy Rain Potential.
WEDNESDAY through SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorms are likely to be ongoing early Monday with a limited
severe weather and heavy rainfall risk. A brief lull in thunderstorm
chances is forecast for Monday afternoon before another storm complex
spreads across the region Monday night into Tuesday. The active
weather pattern will continue through the work week with daily
thunderstorm chances. A risk of severe weather will accompany any
well developed thunderstorm complexes. Also areas of heavy rainfall
are likely to develop through the week which may raise flooding
concerns.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 5, 11:36 PM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1236 AM CDT Mon Jun 6 2022

OKZ054-059-060615-
Osage OK-Pawnee OK-
1236 AM CDT Mon Jun 6 2022

...Strong thunderstorms will impact portions of west central Osage
and western Pawnee Counties through 115 AM CDT...

At 1235 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles northwest of Ponca City to 6 miles
northeast of Billings to near Hunter. Movement was southeast at 45
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Pawnee...                         Fairfax...
Ralston...                        Skedee...
Sooner Lake...                    Southwestern Kaw Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northeastern Oklahoma.

&&

LAT...LON 3670 9703 3668 9694 3672 9691 3649 9649
      3620 9682 3625 9682 3625 9692 3633 9693
      3634 9703 3651 9703 3651 9701 3653 9698
      3655 9690 3658 9689 3660 9692 3658 9698
      3659 9705 3660 9704 3668 9706
TIME...MOT...LOC 0535Z 309DEG 41KT 3675 9712 3658 9733 3654 9766

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 6, 12:00 AM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
100 AM CDT Mon Jun 6 2022

OKZ054-060645-
Osage OK-
100 AM CDT Mon Jun 6 2022

...Strong thunderstorms will impact portions of northwestern Osage
County through 145 AM CDT...

At 100 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles east of Hardy to 6 miles northwest of
Shidler to 2 miles south of Kaw City. Movement was east at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Shidler...                        Burbank...
Elgin...                          Grainola...
Foraker...                        Pearsonia...
Southern Kaw Lake...              Webb City...
Apperson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northeastern Oklahoma.

&&

LAT...LON 3700 9624 3684 9625 3649 9649 3672 9692
      3675 9689 3675 9687 3674 9683 3676 9682
      3677 9682 3677 9679 3678 9679 3678 9675
      3700 9675
TIME...MOT...LOC 0600Z 271DEG 29KT 3699 9672 3686 9672 3673 9686

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 6, 12:09 AM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
109 AM CDT Mon Jun 6 2022

OKZ054-059-060700-
Osage OK-Pawnee OK-
109 AM CDT Mon Jun 6 2022

...Strong thunderstorms will impact portions of central Osage and
Pawnee Counties through 200 AM CDT...

At 109 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Burbank to 4 miles west of Ralston to near
Sooner Lake. Movement was southeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Pawnee...                         Hominy...
Cleveland...                      Fairfax...
Wynona...                         Jennings...
Ralston...                        Westport...
Osage...                          Burbank...
Hallett...                        Blackburn...
Terlton...                        Maramec...
Skedee...                         Walnut Creek State Park...
Sooner Lake...                    Apperson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northeastern Oklahoma.

&&

LAT...LON 3649 9703 3654 9697 3653 9696 3656 9689
      3658 9689 3659 9691 3678 9677 3649 9615
      3616 9628 3616 9682 3624 9682 3625 9692
      3633 9693 3634 9703
TIME...MOT...LOC 0609Z 309DEG 43KT 3668 9676 3653 9681 3641 9702

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, Jun 6, 1:14 AM CST, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
214 AM CDT Mon Jun 6 2022

OKZ056-057-061-062-060745-
Craig OK-Rogers OK-Nowata OK-Mayes OK-
214 AM CDT Mon Jun 6 2022

...Strong thunderstorms will impact portions of Craig, northeastern
Rogers, northern Mayes and eastern Nowata Counties through 245 AM
CDT...

At 214 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from South Coffeyville to near Chelsea. Movement was
east at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Vinita...                         Chelsea...
Langley...                        South Coffeyville...
Welch...                          Ketchum...
Bluejacket...                     Disney...
Lenapah...                        Big Cabin...
New Alluwe...                     Cherokee State Park...
White Oak...                      Hollow...
Centrailia...                     Disney Little Blue State Park...
Pyramid Corners...                Centralia...

This includes Interstate 44 between mile markers 269 and 292.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northeastern Oklahoma.

&&

LAT...LON 3667 9500 3646 9500 3646 9501 3648 9550
      3700 9568 3700 9511
TIME...MOT...LOC 0714Z 277DEG 35KT 3699 9561 3655 9545

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 6, 1:23 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
223 AM CDT Mon Jun 6 2022

OKZ060>062-067-060800-
Tulsa OK-Rogers OK-Mayes OK-Wagoner OK-
223 AM CDT Mon Jun 6 2022

...Strong thunderstorms will impact portions of Rogers, western
Mayes, northwestern Wagoner and northeastern Tulsa Counties through
300 AM CDT...

At 222 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles south of Oologah to 3 miles southeast of
Owasso to 4 miles north of Jenks Riverside Airport. Movement was east
at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Claremore...                      Pryor...
Owasso...                         Pryor Creek...
Catoosa...                        Collinsville...
Verdigris...                      Chouteau...
Inola...                          Oologah...
Adair...                          Foyil...
Tulsa International Airport...    Sportsmen Acres Community...
Taiwah...                         Tiawah...
Turley...                         Mazie...

This includes Interstate 44 between mile markers 227 and 265.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northeastern Oklahoma.

&&

LAT...LON 3643 9522 3611 9530 3594 9555 3617 9600
      3621 9600 3631 9588 3643 9585 3642 9581
      3648 9581
TIME...MOT...LOC 0722Z 290DEG 45KT 3638 9573 3625 9578 3610 9600

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The radar

The Tulsa radar (KINX), 40 km away, was scanning. The volume nearest the first event began at 07:23 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tulsa

When
June 6, 1:23 AM CST
Where
Tulsa County, 1.62 mi NW of Turley
Measured
65 kt (75 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.266, -95.992

Strong thunderstorm wind blew down trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1034356.